Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2000, 2:15 PM CDT for Dickens County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 2:15 PM CDT (19:15 UTC)
- Expired
- Apr 30, 2000, 2:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:40 PM CDT | Hail 2.5 | Afton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 301916
SVRLBB
TXC125-301945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST DICKENS COUNTY IN TEXAS
* UNTIL 245 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EAST CENTRAL DICKENS COUNTY...OR ABOUT 13
MILES NORTHEAST OF DICKENS...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
EAST AFTON...
RURAL AREAS OF NORTHEAST DICKENS COUNTY...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
VERY LARGE HAIL UP TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS
SEVERE THUNDERSTORM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.
LAT...LON 3372 10078 3359 10063 3369 10052 3384 10053
3384 10069What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:30 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 11:30 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN APR 30 2000 LOOKS LIKE BIG SEVERE WEATHER EVENT MAY BE JUST A FEW HOURS AWAY. COLD FRONT CONTINUES TO SURGE SOUTHWARD ACROSS NORTHWEST ZONES MOVING INTO THE NORTHWESTERN SOUTH PLAINS. MEANWHILE...DRYLINE IS SITUATED FROM FRONTAL BOUNDARY NORTHWEST OF KLBB TO NEAR KLBB TO EAST OF KMAF. DEEP LAYER SHEAR AND INSTABILITY ON THE ORDER OF 3000 J/KG CAPE WILL COMBINE TO MAKE FOR RAPIDLY INTENSIFYING SUPERCELLS AFTER CONVECTIVE INITIATION WHICH WE EXPECT AROUND 3 PM. WINDS WILL BE BACKED OFF THE CAPROCK AHEAD OF SURFACE LOW. ALSO BOUNDARY EXISTS TO NORTHEAST WHICH MAY COME INTO PLAY LATER TODAY. EXPECT DRYLINE TO MIX EAST OF CAPROCK NEXT SEVERAL HOURS AS PER UPDATED SWODY1...WITH STORMS DEVELOPING SOON THEREAFTER. MAY HAVE TO ISSUE FLASH FLOOD WATCH FOR EASTERN COUNTIES FROM KCDS SOUTHWARD INTO LOW ROLLING PLAINS WITH STORM TOTALS FROM LAST NIGHTS STORMS AT LEAST 3 TO 4 INCHES KENT AND STONEWALL COUNTIES...AND GREATER THAN 5 INCHES NORTH OF CHILDRESS. FRONT TO BARREL SOUTH TONIGHT...WITH 20-30 MPH WINDS CENTRAL AND WESTERN ZONES. HAVE REQUESTED AN 18Z SOUNDING FROM KAMA. THANKS KAMA. .LBB...NONE. JAMES
In the hours before
Special weather statement, Apr 30, 10:17 AM CDT, 3 hours 58 minutes before
TXZ023>026-029>032-301600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1017 AM CDT SUN APR 30 2000 THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY AND COTTLE STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. JAMES
Special weather statement, Apr 30, 11:30 AM CDT, 2 hours 45 minutes before
TXZ021>044-301900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN APR 30 2000 ...ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN PORTIONS OF THE SOUTH PLAINS... EXTREME SOUTHERN PANHANDLE AND LOW ROLLING PLAINS. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM MATADOR TO SPUR TO SNYDER. THE SLIGHT RISK AREA IS EAST OF A LINE FROM PLAINVIEW TO POST TO BIG SPRING. THE LUBBOCK METRO AREA IS NOT INCLUDED IN THE SLIGHT RISK AREA AT THIS TIME. A VERY UNSTABLE ATMOSPHERE CONTINUES TO RESIDE ACROSS THE REGION LATE THIS MORNING. SEVERAL FACTORS WILL COME TOGETHER TO PRODUCE A CHANCE OF SEVERE WEATHER BY THIS AFTERNOON. A COLD FRONT MOVING ACROSS THE NORTHERN TEXAS PANHANDLE WILL CONTINUE TO SLOWLY MOVE SOUTH TODAY. IN ADDITION A VERY PRONOUNCED DRYLINE WILL PUSH EAST. THE COMBINATION OF THESE TWO FEATURES COUPLED WITH COLD TEMPERATURES ALOFT AND A VERY UNSTABLE ATMOSPHERE WILL AID IN THE PRODUCTION OF SHOWERS AND THUNDERSTORMS ACROSS THE RISK AREAS. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE...DAMAGING HAIL...HIGH WINDS IN EXCESS OF 60 MPH AND TORNADOES. IN ADDITION TO SEVERE WEATHER...FLOODING RAINS MAY ALSO DEVELOP. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES WERE COMMON ACROSS LOCATIONS EAST OF THE CAP ROCK LAST NIGHT AND EARLIER THIS MORNING. SHOULD HEAVY RAINS DEVELOP...FLOODING WILL BECOME A PROBLEM ACROSS THESE AREAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON AND QUICKLY BECOME SEVERE. A SEVERE THUNDERSTORM OR TORNADO WATCH MAY BE REQUIRED LATER TODAY. ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED LATER THIS AFTERNOON. THIS IS A DEVELOPING WEATHER SITUATION. PEOPLE ACROSS THE REGION SHOULD CAREFULLY MONITOR THE LATEST WEATHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN LUBBOCK. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 52 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Apr 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| Apr 29, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 62 min |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | LUB | Kent | 116 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 39 min |
| Apr 29, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| Apr 29, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 10:21 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 29, 10:31 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 59 min |
| Apr 29, 10:56 PM CDT | Tornado Warning | LUB | Dickens | 64 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | LUB | Stonewall | 60 min |
| Apr 29, 11:44 PM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Apr 30, 2:36 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| Apr 30, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 51 min |
| Apr 30, 9:20 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 30, 2:05 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Apr 30, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
| Apr 30, 2:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Apr 30, 3:12 PM CDT | Tornado Warning | LUB | Cottle, King | 28 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| Apr 30, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.